Alert archive / Pennsylvania / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Binghamton, NY

July 23, 2008Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jul 23, 2008, 1:47 PM EDT for Susquehanna County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2008, 1:47 PM EDT (17:47 UTC)
Expired
Jul 23, 2008, 5:16 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 28 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:30 PM EDTFLASH FLOODLittle Meadows, PABRIDGE FLOODED FROM CORK HILL CREEK NEAR LITTLE MEADOWS. ROAD FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 103 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 231752
FFWBGM
PAC115-232345-
/O.NEW.KBGM.FF.W.0009.080723T1747Z-080723T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
147 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 745 PM EDT

* AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. SUSQUEHANNA       
  COUNTY EMERGENCY MANAGEMENT AGENCY REPORTED THAT A TEMPORARY 
  BRIDGE IS IN DANGER OF BEING FLOODED IN THE LITTLE MEADOWS AREA 
   
* DOPPLER RADAR INDICATED THAT OVER 3 INCHES OF RAIN HAS FALLEN      
  SINCE THIS MORNING IN THE WARNED AREA. MORE HEAVY RAIN
  IS PROJECTED TO MOVE INTO THIS AREA FROM MID TO LATE AFTERNOON. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  FRIENDSVILLE AND LITTLE MEADOWS. THE WARNING INCLUDES CORK HILL    
  CREEK AND APALACHIN CREEK. 

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-800-759-2992...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4200 7598 4190 7600 4188 7614 4200 7615

$$

NICOSIA
2 follow-up statements
000 
WGUS71 KBGM 231939
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
334 PM EDT WED JUL 23 2008

PAC115-232345-
/O.CON.KBGM.FF.W.0009.000000T0000Z-080723T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSQUEHANNA PA-
334 PM EDT WED JUL 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHWESTERN SUSQUEHANNA COUNTY...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVIEST RAIN HAS PASTED TO THE EAST OF NORTHWEST 
SUSQUEHANNA COUNTY. RADAR RAINFALL ESIMATES INDICATE BETWEEN 2 AND 4 
INCHES HAS FALLEN IN EXTREME NORTHWEST SUSQUEHANNA COUNTY NEAR 
LITTLE MEADOWS. 

THE SUSQUEHANNA COUNTY EMERGENCY MANAGEMENT AGENCY REPORTED A BRIDGE 
FLOODED ALONG CORK HILL CREEK. RUNOFF FROM TODAYS RAINS WILL 
CONTINUE TO CAUSE FLOODING PROBLEMS AROUND LITTLE MEADOWS. SINCE THE 
HEAVIEST RAINS HAVE MOVED TO THE EAST...THE FLOODING SHOULD BEGIN TO 
ABATE LATE THIS AFTERNOON INTO THE EARLY EVENING.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTHWESTERN SUSQUEHANNA COUNTY INCLUDING LITTLE MEADOWS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-800-759-2992...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4200 7598 4190 7600 4188 7613 4200 7615

$$

NICOSIA
000 
WGUS71 KBGM 232116
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
508 PM EDT WED JUL 23 2008

PAC115-232118-
/O.CAN.KBGM.FF.W.0009.000000T0000Z-080723T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSQUEHANNA PA-
508 PM EDT WED JUL 23 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
SUSQUEHANNA COUNTY...

THE RAIN HAS TAPERED OFF IN SUSQUEHANNA COUNTY. COUNTY OFFICIALS 
REPORT THAT THE FLOODING HAS RECEDED. THEREFORE THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. 

LAT...LON 4200 7598 4190 7600 4188 7613 4200 7615

$$

NICOSIA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 1:34 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 23, 1:34 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
134 PM EDT WED JUL 23 2008

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OVER THE REGION TODAY AND SLOWLY MOVE
NORTHEAST...PULLING A COLD FRONT THROUGH THE REGION THIS AFTERNOON
AND THROUGH THE NIGHT TONIGHT. AHEAD OF THIS FRONT...COPIOUS
MOISTURE WILL MOVE NORTH...WITH SHOWERS AND EMBEDDED
THUNDERSTORMS CONTINUING ACROSS THE AREA...WITH HEAVY RAINFALL
POSSIBLE...PARTICULARLY ALONG AND EAST OF INTERSTATE 81. THE RAIN
WILL PULL EAST TOWARDS DAYBREAK ON THURSDAY...WITH A MUCH DRIER
AND SOMEWHAT COOLER DAY ON TAP FOR THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1145AM...NEXT SLUG OF MOISTURE PULLING INTO THE CWA WITH ALL
AREAS EXCEPT FOR THE FAR WEST SEEING A GOOD DOSE OF MODERATE TO
HEAVY RAINFALL. HAVE SEEN UPSTREAM LOCALIZED 1-3 INCH RAINFALL
TOTALS...AND SEE NO REASON FOR A FEW OF THESE TO POP UP OVER MY
CWA THIS AFTERNOON. THE BACK EDGE OF THE RAINFALL SHOULD REMAIN
NEARLY IN PLACE AS FLOW BACKS ALOFT WHILE VERY SLOWLY MOVING EAST.
12Z NAM HAD A GOOD HANDLE ON THE MORNING PRECIP...AND IS IN GOOD
AGREEMENT WITH THE LOCATION OF CURRENT FFA...SO DO NOT SEE A
COMPELLING REASON TO EXPAND WEST AT THIS TIME.

CONVECTION IS REDEVELOPING OVER WESTERN NEW YORK IN RESPONSE TO
IMPRESSIVE SHORTWAVE/SURFACE REFLECTION OVER LAKE ERIE. WITH
PLENTY OF SUN OVER THESE AREAS TRYING TO WORK INTO MY WESTERN
COUNTIES...IMPROVING MID LEVEL LAPSE RATES...COMBINED WITH SOME
DRYING ALOFT COULD SEE MORE TSRA DEVELOP AS THE AFTERNOON GOES ON.
AND WITH THE EARLIER MENTIONED SHEAR PROFILE...SVR IS CERTAINLY
POSSIBLE.

LOWERED HIGHS TODAY GIVEN CLOUD COVER AND CURRENT TRENDS.

UPDATED PRODUCTS HAVE BEEN SENT.

PREVIOUS DISCUSSION FOLLOWS...
FIRST BATCH OF SHRA/TSRA ASSOCIATED WITH MID LEVEL MCV NOW EXITING
MY CWA WITH NEXT BATCH READY TO MOVE IN FROM PA. FLOW ALOFT
CONTINUES TO BACK AS TROUGH DEEPENS...DEVELOPING A NEUTRAL TILT BY
AFTERNOON...AND GOING NEGATIVE TILT AS IT CUTS OFF THIS EVENING.
THIS SHOULD ENSURE A DEEP TROPICAL MOISTURE PLUME...PULLING AMPLE
MOISTURE TOWARDS OUR CWA. 100KT 250MB JET STREAK WILL BE SETTING
UP OVER THE EASTERN LAKES TODAY PLACING MY SOUTHEAST ZONES IN THE
RIGHT ENTRANCE REGION. GIVEN WARM CLOUD DEPTHS INCREASING TO
AROUND 11-12KFT...EXPECT GOOD RAINFALL EFFICIENCY WITH WARM RAIN
PROCESSES DOMINATING.

AS FOR SEVERE POTENTIAL...SPC HAS ENTIRE AREA OUTLOOKED WITH
SLIGHT RISK...AND THIS LOOKS GOOD GIVEN A GREAT SHEAR
PROFILE. EXPECT BEST CHANCES TO BE OVER MY SOUTHEAST ZONES WHERE
THERE IS THE BEST POSSIBILITY FOR SOME SUNNY BREAKS LATE THIS
MORNING AND INTO THE EARLY AFTERNOON. IN THESE SPOTS...THE SHEAR
PROFILES WOULD SUGGEST TORNADO POTENTIAL...BUT ONLY IF THE
INSTABILITY DEVELOPS.

UPDATED ZONES/GRIDS ARE OUT WITH UPDATED FFA COMING SHORTLY.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AREA OF HEAVY PRECIP/CONVECTION MOVING OUT OF SOUTHERN PA WILL
TRACK INTO THE WYOMING VALLEY, POCONOS, AND CATSKILLS THIS
MORNING. THIS WILL PROVIDE THE FIRST GOOD SHOT OF PRECIP TO THIS
AREA, PRIMING IT FOR POTENTIAL PROBLEMS DOWN THE ROAD.

WE THINK THE GREATEST CONCERN WILL BE FROM LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS, AS GREAT LAKES TROF GOES NEGATIVE TILT
AND PERSISTENT UL JET POSITION GENERATES ADDED LIFT TO NY/PA IN
FAVORED RIGHT-REAR QUADRANT. PWATS CLIMB FROM 1.00-1.10 CURRENTLY
TO 1.25-1.50 BY 0Z THURSDAY.

NEGATIVE TILTING OF TROF WILL GENERATE DEEP SOUTHERLY FLOW.
POSITION OF JET/FRONT SUGGESTS THE MOST PERSISTENT HEAVY PRECIP
WILL BE EAST OF I-81. THIS LINES UP WELL WITH THE EXPECTED
OROGRAPHIC LIFT AS SOUTHERLY FLOW CLIMBS THE TERRAIN OF THE
POCONOS AND CATSKILLS.

TRENDED TOWARD HPC QPF GUIDANCE, WHICH LOOKS REASONABLE (3 TO 4
INCHES BASIN AVERAGE FAR EAST) GIVEN SETUP. NAM 9-10 INCH BULLSEYE
JUST EAST OF FA IS CONCERNING, BUT LOOKS UNRELIABLE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
BASICALLY NO CHANGE IN THINKING FROM PREVIOUS EXTENDED
PACKAGE...WITH FAIRLY GOOD MODEL AGREEMENT STILL IN TACT THIS
PERIOD.

UPPER-LEVEL TROUGHINESS OVER THE WEEKEND SHOULD SLOWLY RELAX EARLY
NEXT WEEK. ALMOST DAILY CHANCES FOR SHOWERS/THUNDERSTORMS
EXPECTED...ESPECIALLY SATURDAY WITH A FRONTAL PASSAGE ANTICIPATED.
CONVECTION SHOULD BE MORE DIURNALLY DRIVEN THE REST OF THE PERIOD
WITH COLD POOL ALOFT NEARBY.

NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH ABOUT MONDAY
(UPPER 70S TO NEAR 80)...SHOULD GRADUALLY WARM THEREAFTER.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MVFR/IFR RESTRICTIONS EXPECTED THRU THE PD AT MOST TERMINALS.
MODERATE TO HVY RAIN WILL AFFECT BGM/AVP AND RME THRU MOST OF THE
NIGHT. EXPECT RAIN TO SHOVE EAST AFTER 06Z AT ALL SITE BUT AVP.
EXPECT OCNL SHOWERS TO CONTINUE AT AVP THRU THUR MORNING. AFTER
RAIN CLEARS OUT EXPECT VSBYS TO DIMINISH TO MVFR/IF AS FOG SETS
IN...POSSIBLY LIFR AT ELM/BGM. TO THE WEST AT SYR/ELM/ITH...ALTHO
OUT OF THE HVY RAIN AXIS...TSTMS WILL LIKELY AFFECT TERMINALS THRU
02Z OR 03Z THIS EVNG.

WINDS GNRLY OUT OF THE SOUTHEAST WILL GRADUALLY SHIFT ARND TO THE
SW BY 14Z THURSDAY.

OUTLOOK...

THU NIGHT THROUGH MON...FOG POSSIBLE EACH MORNING...WITH POTENTIAL
IFR RESTRICTIONS...OTHERWISE MAINLY VFR. BRIEF RESTRICTIONS
POSSIBLE IN SCATTERED SHOWERS/THUNDERSTORMS FOR THE AFTERNOON AND
EARLY EVENING HOURS AS UL SYSTEM HANGS OVR THE REGION.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY EVENING FOR PAZ040-044-047-048-
     072.
NY...FLOOD WATCH THROUGH THURSDAY EVENING FOR NYZ046-057-062.

&&

SYNOPSIS...JMA
NEAR TERM...JMA
SHORT TERM...DJP
LONG TERM...JMA/MLJ
AVIATION...PB
Hazardous weather outlook, Jul 23, 3:01 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 AM EDT WED JUL 23 2008

NYZ015>017-022>025-240715-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
301 AM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ046-057-062-PAZ040-044-047-048-072-240715-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
301 AM EDT WED JUL 23 2008

...FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT TOTALS TO THE NATIONAL WEATHER
SERVICE.

NYZ009-018-036-037-044-045-055-056-PAZ038-039-043-240715-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-
301 AM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN AND THUNDERSTORMS WILL INCREASE IN ACTIVITY LATER THIS
MORNING, AND CONTINUE OFF AND ON THROUGH MIDDAY THURSDAY. RAINFALL
OF 1 TO 2 INCHES IS EXPECTED BY THURSDAY. WIDESPREAD FLOODING IS
NOT ANTICIPATED. HOWEVER ISOLATED AREAS COULD EXPERIENCE MINOR
FLOODING IN HEAVY DOWNPOURS...ESPECIALLY URBANIZED AREAS AND NEAR
STEEP TERRAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT TOTALS TO THE NATIONAL WEATHER
SERVICE.

PADAVONA

In the hours before

Local storm report, Jul 23, 9:45 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
945 AM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     HAIL             BREWERTON               43.24N 76.14W
07/23/2008  E0.75 INCH       ONONDAGA           NY   PUBLIC

            HAIL FELL FOR ABOUT 7 MINUTES AT THE INTERSECTION OFUS
            RT-11 AND COUNTY RT-37. THERE WAS STILL HAIL ON THE
            GROUND 2 HOURS LATER.

&&

MJN
Local storm report, Jul 23, 10:08 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1008 AM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     LEE                     43.28N 75.58W
07/23/2008                   ONEIDA             NY   DEPT OF HIGHWAYS

            TREES AND POWER LINES DOWN...BLOCKING ROUTE 26. TREES
            DOWN ON TWO HOUSES AND BARBECUE GRILL THROWN INTO A VAN.

0530 AM     TSTM WND DMG     BLOSSVALE               43.28N 75.65W
07/23/2008                   ONEIDA             NY   BROADCAST MEDIA

            TREES BLOWN DOWN ON KIMBLE ROAD.

&&

PB
Local storm report, Jul 23, 10:10 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1010 AM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND DMG     LYSANDER                43.22N 76.47W
07/23/2008                   ONONDAGA           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0348 AM     TSTM WND DMG     BALDWINSVILLE           43.16N 76.33W
07/23/2008                   ONONDAGA           NY   AMATEUR RADIO

            TREES AND WIRES DOWN

0417 AM     HAIL             BREWERTON               43.24N 76.14W
07/23/2008  E0.75 INCH       ONONDAGA           NY   PUBLIC

            HAIL FELL FOR ABOUT 7 MINUTES AT THE INTERSECTION OF US
            RT-11 AND COUNTY RT-37. THERE WAS STILL HAIL ON THE
            GROUND 2 HOURS LATER.

0511 AM     HAIL             TABERG                  43.30N 75.62W
07/23/2008  E0.88 INCH       ONEIDA             NY   PUBLIC

0527 AM     HAIL             WESTERNVILLE            43.32N 75.38W
07/23/2008  E0.88 INCH       ONEIDA             NY   PUBLIC

0530 AM     TSTM WND DMG     LEE                     43.28N 75.58W
07/23/2008                   ONEIDA             NY   DEPT OF HIGHWAYS

            TREES AND POWER LINES DOWN...BLOCKING ROUTE 26. TREES
            DOWN ON TWO HOUSES AND BARBECUE GRILL THROWN INTO A VAN.

0530 AM     TSTM WND DMG     BLOSSVALE               43.28N 75.65W
07/23/2008                   ONEIDA             NY   BROADCAST MEDIA

            TREES BLOWN DOWN ON KIMBLE ROAD.

0538 AM     TSTM WND DMG     JESSUP                  41.46N 75.55W
07/23/2008                   LACKAWANNA         PA   LAW ENFORCEMENT

            TREES DOWN

0545 AM     TSTM WND DMG     5 NW MONTROSE           41.89N 75.95W
07/23/2008                   SUSQUEHANNA        PA   BROADCAST MEDIA

            TREES AND WIRES DOWN IN FOREST LAKE TOWNSHIP ON STATE
            ROUTE 3029

0630 AM     HEAVY RAIN       BEERSTON                42.13N 75.17W
07/23/2008  M1.68 INCH       DELAWARE           NY   PUBLIC

            THIS RAINFALL OCCURRED DURING THE PERIOD OF 0530 TO 0630
            ON 7/23/2008.

&&

PB
Local storm report, Jul 23, 11:13 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1113 AM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     7 SE CAMDEN             43.26N 75.65W
07/23/2008                   ONEIDA             NY   PUBLIC

            GAS STATION ROOF PARTIALLY BLOWN OFF. GARBAGE DUMPSTER
            BLOWN ACROSS THE STREET. TREES BLOWN DOWN ON HOMES.

&&

PB
Local storm report, Jul 23, 12:12 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1212 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     BLOSSVALE               43.28N 75.65W
07/23/2008                   ONEIDA             NY   BROADCAST MEDIA

            TREES BLOWN DOWN ON KIMBALL ROAD.

&&

PB
Special weather statement, Jul 23, 1:36 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
136 PM EDT WED JUL 23 2008

PAZ043-044-047-231830-
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
136 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR MUHLENBERG...AND
  MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NANTICOKE AND SWEET VALLEY AT 145 PM EDT...
  PIKES CREEK AND LYNWOOD AT 150 PM EDT...
  LYNWOOD AND PLYMOUTH AT 155 PM EDT...
  LEHMAN AND LARKSVILLE AT 200 PM EDT...
  DALLAS AND SHAVERTOWN AT 205 PM EDT...
  FERN BROOK AND RUGGLES AT 210 PM EDT...
  BEAUMONT AND WEST WYOMING AT 215 PM EDT...
  ORANGE AND BEAUMONT AT 220 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

ARNOTT

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:56 AM EDTFlood WatchBGMLackawanna, Luzerne, Pike, Susquehanna, Wayne, Wyoming33 hr
Jul 23, 5:26 AM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna, Wayne53 min
Jul 23, 11:30 AM EDTAreal Flood AdvisoryBGMBradford, Susquehanna, Wyoming6 hr
Jul 23, 1:12 PM EDTAreal Flood AdvisoryBGMBradford, Lackawanna, Luzerne, Susquehanna, Wyoming6 hr
Jul 23, 2:13 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne5 hr
Jul 23, 2:34 PM EDTAreal Flood AdvisoryBGMPike, Wayne6 hr
Jul 23, 2:52 PM EDTFlash Flood WarningBGMPike, Wayne6 hr
Jul 23, 3:20 PM EDTSevere Thunderstorm WarningBGMPike55 min
Jul 23, 3:24 PM EDTSevere Thunderstorm WarningBGMWayne30 min
Jul 23, 6:21 PM EDTAreal Flood AdvisoryBGMPike4 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.